Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 64, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 25, 1994, 7:34 PM EDT for Brevard County, Florida. It was in force for 56 min.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1994, 7:34 PM EDT (23:34 UTC)
- Expired
- Jun 25, 1994, 8:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1952 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 252335 RRA SVRMLB FLC009-260030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING AND SPECIAL MARINE WARNING... NATIONAL WEATHER SERVICE MELBOURNE FL 734 PM EDT SAT JUN 25 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...CENTRAL BREVARD COUNTY AT 735 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF MELBOURNE. THE STORM IS MOVING EAST NORTHEAST 20 MPH AND WILL MOVE ACROSS MELBOURNE...PALM BAY...AND INDIAN HARBOR BEACH THROUGH 815 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. PETERSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:31 PM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 25, 2:31 PM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT SAT JUN 25 1994 SQUALL LINE MOVING ACROSS NRN FL AND BUILDING OVER GULF NEAR CEDAR KEY. ACTIVITY MAY PROPAGATE TO MCO/XMR BY LATE EVENING BUT SHOULD BE MOVING INTO DRY AIRMASS ABOVE SFC. WILL STILL KEEP 40 POP GRP 2 AND MENTION STONG STORMS. MDLS PUSH PVA AND BETTER MRH OVER NRN FL THIS EVENING OFF TO NE ON SUN. STILL WITH LLVL BNDRYS CLOSE BY WILL GO CLOSE TO FPC POPS SUN. APPEARS DRYER WSTRLY FLOW ON MON AHEAD OF NEXT SYS DIGGING INTO SE U.S. WILL GO CLOSER TO FWC TMPS. GRAD STAYS STRONGEST NRN FL SO SCEC N OF XMR TON. @1...VOLUSIA LAKE @2...ORANGE SEMINOLE BREVARD OSCEOLA @3...ST LUCIE MARTIN INDIAN RIVER OKEE\CHOBEE MCO 74/93/74/93 4423 DAB 74/92/74/92 5533 MLB 74/92/74/92 4423 .MLB...SCEC N OF XMR RES
In the hours before
Special weather statement, Jun 25, 6:13 PM EDT, 1 hour 21 minutes before
FLZ038-040-501-252315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 613 PM EDT SAT JUN 25 1994 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR MARION AND FLAGLER COUNTY...AND ADJACENT COASTAL WATERS. NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE BAND OF THUNDERSTORMS 50 MILES OFFSHORE FROM FLAGLER COUNTY AND MOVING EAST. THERE ARE NO MORE SEVERE THUNDERSTORMS EXPECTED.
Special weather statement, Jun 25, 6:14 PM EDT, 1 hour 20 minutes before
FLZ038-040-501-252315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 613 PM EDT SAT JUN 25 1994 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR MARION AND FLAGLER COUNTY...<AND ADJACENT COASTAL WATERS. NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE BAND OF THUNDERSTORMS 50 MILES OFFSHORE FROM FLAGLER COUNTY AND MOVING EAST. THERE ARE NO MORE SEVERE THUNDERSTORMS EXPECTED.
Local storm report, Jun 25, 6:15 PM EDT, 1 hour 19 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
615 PM EDT SAT JUN 25 1994
...PRELIMINARY REPORT...
DATE TIME LOCATION/EVENT
06/25 1500-1545 EDT MARION COUNTY...CITY OF OCALA...TREE FELL ON 3
CARS DUE TO SEVERE WIND. NUMEROUS TREES DOWN IN
THE OCALA NATIONAL FOREST.
MIASVRDAB IN EFFECT 1445-1545 EDT
06/25 1705 EDT FLAGLER COUNTY...ROOF BLOWN OFF TRAILER IN
FLAGLER BEACH.
MIASVRDAB IN EFFECT 1619-1715 EDT
06/25 1630-1715 EDT FLAGLER COUNTY...NUMEROUS TREES AND POWER LINES
DOWN...MAINLY NORTH AND EAST PARTS OF COUNTY.
MIASVRDAB IN EFFECT 1619-1715 EDT
..FOSTER..Local storm report, Jun 25, 6:17 PM EDT, 1 hour 17 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
615 PM EDT SAT JUN 25 1994
...PRELIMINARY REPORT...
DATE TIME LOCATION/EVENT
06/25 1500-1545 EDT MARION COUNTY...CITY OF OCALA...TREE FELL ON 3
CARS DUE TO SEVERE WIND. NUMEROUS TREES DOWN IN
THE OCALA NATIONAL FOREST.
MIASVRDAB IN EFFECT 1445-1545 EDT
06/25 1705 EDT FLAGLER COUNTY...ROOF BLOWN OFF TRAILER IN
FLAGLER BEACH.
MIASVRDAB IN EFFECT 1619-1715 EDT
06/25 1630-1715 EDT FLAGLER COUNTY...NUMEROUS TREES AND POWER LINES
DOWN...MAINLY NORTH ANDT EAST PARTS OF COUNTY.
MIASVRDAB IN EFFECT 1619-1715 EDT
..FOSTER..Special weather statement, Jun 25, 7:30 PM EDT, 4 minutes before
FLZ047-053-054-058-501-260030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 730 PM EDT SAT JUN 25 1994 ...SPECIAL MARINE WARNING FROM MOSQUITO LAGOON TO MELBOURNE BEACH HAS EXPIRED... ...STRONG THUNDERSTORMS DEVELOPING FROM SOUTHWEST OF MELBOURNE TO BLUE CYPRESS LAKE... AT 725 PM...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED STRONG THUNDERSTORMS LOCATED BETWEEN COCOA AND VIERA...5 MILES SOUTHWEST OF MELBOURNE...7 MILES SOUTHWEST OF FELLSMERE...AND 5 MILES SOUTHWEST OF YEEHAW JUNCTION. THE ACTIVITY WAS MOVING EAST NORTHEAST 15 TO 20 MPH AND WILL MOVE TOWARDS MELBOURNE...COCOA BEACH...FELLSMERE...AND YEEHAW JUNCTION THROUGH 830 PM. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 50 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR FURTHER UPDATES. PETERSEN
Special weather statement, Jun 25, 7:30 PM EDT, 4 minutes before
FLZ047-053-054-058-501-260030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 730 PM EDT SAT JUN 25 1994 ...SPECIAL MARINE WARNING FROM MOSQUITO LAGOON TO MELBOURNE BEACH HAS EXPIRED... ...STRONG THUNDERSTORMS DEVELOPING FROM SOUTHWEST OF MELBOURNE TO BLUE CYPRESS LAKE... AT 725 PM...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED STRONG THUNDERSTORMS LOCATED BETWEEN COCOA AND VIERA...5 MILES SOUTHWEST OF MELBOURNE...7 MILES SOUTHWEST OF FELLSMERE...AND 5 MILES SOUTHWEST OF YEEHAW JUNCTION. THE ACTIVITY WAS MOVING EAST NORTHEAST 15 TO 20 MPH AND WILL MOVE TOWARDS MELBOURNE...COCOA BEACH...FELLSMERE...AND YEEHAW JUNCTION THROUGH 830 PM. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 50 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR FURTHER UPDATES. PETERSEN
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:43 PM EDT | Severe Thunderstorm Warning | MLB | Marion | 62 min |
| Jun 25, 4:19 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.